Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Reaction to Covid jab

prymlyprymly Posts: 2
edited 12. Mar 2021, 11:22 in Coronavirus (COVID-19)

I am reposting here as suggested by moderator - sorry if you see this post twice x

Hi, I have OA in many joints. Recently diagnosed in neck and spine. I had my first Covid jab yesterday and was impressed with efficiency of the system. Feeling fine afterwards I went straight back to my car but had to sit down due to lightheadedness - nothing serious but taken back inside and monitored. All was well for the rest of the day but had a bad night with great discomfort in upper back and neck - has anyone reported a flare up of OA after the jab or was this unrelated?

Comments

  • frogmortonfrogmorton Posts: 26,323 ✭✭✭✭

    Hi @prymly

    Not heard of OA flares after the vaccine yet.

    My eldest had quite bad effects; vomiting, high temp large red area around the site, but she does not have OA.

    Be interesting to see how many others have a response.

    Glad yours is done and you are well now 🙂

    Love

    Toni xxx
  • Hi prymly,

    I have OA in hips and spine with spinal stenosis, osteoporosis and scoliosis. Reckon I was at the end of the queue when body bits were being handed out!! I got the AZ Oxford covid-19 vaccine yesterday and the outcome was exactly as you have described. It is unlikely to be a flare up of your OA unless it continues for more than 48-72 hours. If you have an underlying complex health condition you will notice a more intense reaction but it will only last for a couple of days. Be kind to yourself, if you need to sleep, just sleep, these rough few days will pass. The alternative is not getting the vaccine but getting Covid-19 instead.

    I am glad that you have had the vaccine, I hope that everyone who has not yet had it will decide that it is a real privilege to be offered it.

    Kirnbabe 😊

  • Aj_xAj_x Posts: 153 mod

    Morning Kirnbabe

    Welcome to the Online Community Forum, I am pleased that you have found us.

    Bet you are pleased to have had the Vaccine? That is some good advice you have said about listening to your body after having it done.

    It is good to read that you are ok now

    I have attached the link for the Helpline Team just in case anyone does have any more questions that they wish to be answered.

    Chat to our Helpline Team — Versus Arthritis

    Stay Safe

    AJ_x

  • I had the Pfizer jab and that night my osteoarthritis flared up terribly. I was in the worst pain I'd ever had which continued for several days. I believe the jab caused this flare up but cannot, of course, confirm it. I have reported this via the yellow card system.

  • jennandjennand Posts: 121

    I had AZ vaccine. The day after, my joints were aching & I thought my RH was flaring, but it was a bit better the day after & back to normal after that. I was advised not to have my biological injection beforehand to allow my immune system to respond to the vaccine, so that could have had an impact too. Either way, all over by day 3 & I’m very relieved that I’m now 4 weeks post vaccine.

  • frogmortonfrogmorton Posts: 26,323 ✭✭✭✭

    Friends of mine (and my own husband) who do not have arthritis are telling me they have had joint pain after their jabs both Oxford and Pfizer.

    Seems that on the whole it lasts about 3 days and has to be better than getting COVID any day.

    Love

    Toni xxx
  • SEVERE ATTACK OF RA AFTER AZ VACCINE

    I started a new discussion. So you will see this post elsewhere. I'm new on here.

    My partner has RA. He is taking Humira.

    He had the AZ vaccine 2 weeks ago. Since then, he has had a severe flare up of the RA.

    Considerable pain and swelling in all joints.... hips, shoulder, neck, hands and fingers and knees, feet and ankles. It is 'moving round' his body He has been and still is, in a bad state.This morning his feet and ankles are swollen.

    Have reported it to the Yellow Card scheme.

    Medic has prescribed co-codamol and Naproxen.... yet to be delivered.

    He has tried to contact hematology at the hospital but they are not answering the phone. No reply to his email. He is desperate for a steroid injection.

    Any advice welcome.

    Monday 29 March 2021

Leave a Comment

Rich Text Editor. To edit a paragraph's style, hit tab to get to the paragraph menu. From there you will be able to pick one style. Nothing defaults to paragraph. An inline formatting menu will show up when you select text. Hit tab to get into that menu. Some elements, such as rich link embeds, images, loading indicators, and error messages may get inserted into the editor. You may navigate to these using the arrow keys inside of the editor and delete them with the delete or backspace key.